MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC T-PLIF IMPLANT HOLDER; FORCEPS,GEN & PLASTIC SURGERY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC T-PLIF IMPLANT HOLDER; FORCEPS,GEN & PLASTIC SURGERY
Model Number 389.266
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an inspection at sterile processing, the screw of a transforaminal posterior lumbar interbody fusion (t-plif) implant holder fell out of the holder.There was no patient involvement.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6 investigation summary: visual inspection: the t-plif implant holder (p/n:.389.266, supplier lot #: a7la25) was returned and received at us cq.Upon visual inspection, it as observed that the upper jaw of the device was missing a slotted screw, m4 x 5.5 mm and was altered by metal string to hold the device.There were scratches on the device which has no impact on the functionality of the device.No other issues were identified with the returned components of the device.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review: based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed.T-plif implant holder; slotted screw, m4 x 5.5 mm.Complaint confirmed? yes, the device received was missing a screw.Hence confirming the allegation.Investigation conclusion the complaint condition is confirmed for the t-plif implant holder (p/n:.389.266, supplier lot #: a7la25).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history: part number: 389.266; lot number: 4440059; supplier lot number: a7la25; manufactured date: 06/25/2002.A manufacturing-related potential cause was not suspected, therefore, per franchise complaint product investigation procedure 100673626 no manufacturing record evaluation is required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-PLIF IMPLANT HOLDER
Common Device Name
FORCEPS,GEN & PLASTIC SURGERY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9455815
Report Number2939274-2019-62656
Device Sequence Number3040214
Product Code GEN
UDI-Device Identifier10705034775210
UDI-Public(01)10705034775210
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number389.266
Device Catalogue Number389.266
Device Lot NumberA7LA25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/24/2019
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer12/24/2019
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date01/16/2020
Patient Sequence Number1